Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Weak null singularities in general relativity
HTML articles powered by AMS MathViewer

by Jonathan Luk HTML | PDF
J. Amer. Math. Soc. 31 (2018), 1-63 Request permission

Abstract:

We construct a class of spacetimes (without symmetry assumptions) satisfying the vacuum Einstein equations with singular boundaries on two null hypersurfaces intersecting in the future on a 2-sphere. The metric of these spacetimes extends continuously beyond the singularities while the Christoffel symbols fail to be square integrable in a neighborhood of any point on the singular boundaries. The construction shows moreover that the singularities are stable in a suitable sense. These singularities are stronger than the impulsive gravitational spacetimes considered by Luk and Rodnianski, and conjecturally they are present in the interior of generic black holes arising from gravitational collapse.
References
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 83C75, 35L67
  • Retrieve articles in all journals with MSC (2010): 83C75, 35L67
Additional Information
  • Jonathan Luk
  • Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305-2125
  • MR Author ID: 916843
  • Email: jluk@stanford.edu
  • Received by editor(s): February 23, 2014
  • Received by editor(s) in revised form: May 27, 2015
  • Published electronically: September 27, 2017
  • Additional Notes: This work is supported by the NSF Postdoctoral Fellowship DMS-1204493 and the NSF grant DMS-1709458.
  • © Copyright 2017 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 31 (2018), 1-63
  • MSC (2010): Primary 83C75, 35L67
  • DOI: https://doi.org/10.1090/jams/888
  • MathSciNet review: 3718450